Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Choosing treatment
Oct 13, 2008

I am Indian living in Delhi India. My wife is on ATT since 9/2/08 and on HArt,Duovir,twice daily(Lamivudine+Zidovudine USP) and Effavir 600mg once daily,since 4/5/08. Her Hb is 11.1 in Sept.Her RBC is 4.0 in Sept as against 3.61 in June and 4.26 in April. Her WBC is 3.61 in SEpt. as against 2.97 in June. She has ben responding well to medicines with no side effects.Her liver and kidney indices are withen normal range.However she missed medicines for two days on 9th and 10th august 2008. she had mild fever for 15 days in September 08 and now has got herpese zoistre for last 4 days. Please advise whether it is sign of drug resistance ? Whether regimen advised by my Doctor is effective? on your site some other medicines are being advised. Can you advise who are best doctors in india for treatment of HIV?

Response from Dr. Henry

Zidovudine + lamivudine + efavirenz is a good HIV regimen whether in the US or India. Missing just several doses rarely results in drug resistance. Fever and herpes zoster usually would not indicate the development of drug resistance in a patient who is on effective HAART. Other HIV regimens are also used in US but are generally too expensive in India at present. I recommend your wife see a local HIV specialist with the most HIV experience often linked to a medical school or large public health or community based organization dealing with HIV/AIDS. KH



Previous
should i continue ganciclovir
Next
WE COULD HAVE HIV-AIDS CURE IN 4 YEARS WITH PROBER FUNDING says the professor that found HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement